Melanoma spreading

Posted By
Honeysmom
11/11/2017 6:28am
View other posts by
Activity
Replies: 6

I had mole removed from back area near butt. I had several surgeries and came out cancer free about seven months ago. Cancer came back on left leg theigh, hip, and butt area close to original surgery site.
I have completed five radiation treatments and have severe leg swelling.
I am to start combo immunotherapy drugs soon and are freaking out on side effects.
I wonder if I will loose my hair with this medication.

Anonymous - (11/11/2017 - 7:05am)

While immunotherapy combo can have diverse side effects,losing hair rarely happens although hair thinning might happen .Melanoma is the deadliest cancer so when your survival is on the line,few scars here and there and hair loss are small price to pay if it means you will stay alive.Best of luck to you.

Immunotherapy drugs usually don't cause hair loss.  It's not like traditional chemo.  Everyone's experience seems to be different.  Some have side effects and some don't.  I had low fever, hepatitis and some rash/itching and fatigue but nothing else.  Others never get a rash but get colitis.  Some get pneumonitis.  Try not to worry.  It won't help you.  Just watch closely and report any and all symptoms to your oncologist right away so they can give you the best care.  

Good wishes to you,

Jennifer

Ed Williams - (11/11/2017 - 5:03pm)

Hi Honeysmom, what drugs are you about to start?

 

Natjocur - (11/12/2017 - 2:50pm)

I hope you're doing okay (silly, of course you're not).
I did interferon 7 years ago. My hair thinned a bit about 6 months in, but not bad. I've been on Yervoy for a year this month. No effect on my hair at all.

Sharon93065 - (11/13/2017 - 11:29pm)

ervoy for a year?  I thought it was with Opdivo as a combo? 

Nashvillian - (11/14/2017 - 3:23pm)

I am stage 3b on opdivo only as adjuntive therpay. Completely ressescted. The treatment with just opdivo is not bad. 

Stage 3b, Opdivo treament . Starting 10/13/17